Heartland Juvenile
Services Association

 

  • Facebook Classic
  • #HJSAOnline

Website by Jodi Richey Design 

Contact us:

 

© 2019 Heartland Juvenile Services Association 

Join us:

 

2019 Schedule

Wednesday, April 10 (Pre-conference sponsored by Provo Canyon)*:

6:00 p.m.

Pre-Conference and and Early Conference Registration Starts

6:30 - 8:30 p.m.

The Healing Power of Relationships: Battling Addiction and Rising Suicide Rates in a Selfie Society

Jennifer Morgan Smith, LMFT 

Continuing Education: 2 hours (SA, JJS, ABHS, CLE)

Pre-conference presentation also includes dinner!

 

LEARN MORE ABOUT OUR PRE-CONFERENCE >>

*Pre-conference not included with full conference registration

Thursday, April 11:
7:00 a.m.

Conference Registration Starts

8:15 - 8:45 a.m.

Welcome: Jerid Wedige, HJSA President

Presenting of the Colors: Boys Town

Opening Remarks: Deputy Chief Ken Kanger

8:45 - 10:15 a.m.

Keynote Speaker: 

Ross Szabo, Human Power Project

Creating a Life Changing Connection

Continuing Education: 1.5 hours (SA, JJS, CLE)

10:30 - 12:00 p.m.

Breakout Sessions: 

Your Mental Health

Ross Szabo, Human Power Project

Continuing Education: 1.5 Hours (SA, JJS, ABHS, CLE)

Opioid Crisis in Nebraska

Tyler Kroenke- Nebraska State Patrol and Tactical Diversion Squad, DEA

Continuing Education: 1.5 Hours (SA, JJS, CLE)

Queer Here, There, and Everywhere

Dominique Morgan, Black and Pink, Inc.

Continuing Education: 1.5 Hours (SA, JJS, CLE)

Juvenile Justice Trauma

Ree Reimers, Project Harmony

Continuing Education: 1.5 Hours (SA, JJS, CLE)

Achieving Positive Outcomes for Crossover Youth through Youth and Family Engagement

Honorable Douglas F. Johnson, Douglas County Juvenile Court Judge; Nick Juliano, Director, Boys Town; Ryan Spohn, PHD, Nebraska Center for Justice Research, UNO; Emily Wright, PhD, Nebraska Center for Justice Research, UNO

Continuing Education: 1.5 Hours (SA, JJS, CLE)

12:00 p.m. - 1:00 p.m.

Lunch (provided)

1:00 - 2:30 p.m.

Breakout Sessions: 

Self Love is More Than a Selfie

Ross Szabo, Human Power Project

Continuing Education: 1.5 Hours (SA, JJS, CLE)

Adolescent Rationality and Development

David Moshman, Professor Emeritus, UNL and Julie Kinder, Pathfinder Support Services

Continuing Education: 1.5 Hours (SA, JJS, ABHS, CLE)

Promoting Safe Schools - Remember the Days of the Old School Yard - Cat Stevens (Yusuf Islam)

William E Reay, PhD, President & CEO, OMNI Inventive Care

Continuing Education: 1.5 Hours (SA, JJS, CLE)

What Now? Reaching Court-Involved Youth with Real World Answers to their Situations

Traci Webber, Nebraska Supreme Court, Court Improvement Project

Continuing Education: 1.5 Hours (SA, JJS, CLE)

Creating a Brave Space for Marginalized Youth Through Resilience

Cammy Watkins, Inclusive Communities and Barb Jessing, Project Harmony

Continuing Education: 1.5 Hours (SA, JJS, ABHS, CLE)

2:45 - 4:45 p.m.

Afternoon Speaker: 

Project Harmony

Working with Families

Continuing Education: 2 Hours (SA, JJS, ABHS, CLE)

4:45 - 6:00 p.m.
Networking Reception in foyer/vendor area

Please join us for an opportunity to network with colleagues. Includes one free drink ticket, appetizers, prizes and additional cash bar. Attendees are entered for a chance to win one door prizes and gift certificates! Must be present to win!

 

Friday, April 12:
7:30 a.m.

Conference Registration Starts

8:30 a.m. - 12:00 p.m.

Keynote Speaker: 

Matt Bellace, PhD., Matt Bellace Presentations, LLC

A Better High, Laugh, Help, Run and Other Ways to Improve Your Mental Health

Continuing Education: 3 Hours (SA, JJS, ABHS, CLE)